MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3544700 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
12/08/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade iv, generalized illness and surgical intervention.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent breast augmentation revision surgery with 700cc mentor memorygel breast implants experienced bilateral capsular contracture baker grade iv, chronic pain, scar tissue, inability to perform adls, burning sensation underneath and around areola, back pain and deformity in implants post procedure.As a result, patient has a planned explantation on (b)(6) 2020.In 2017, patient underwent a surgical procedure to re-position the right and left breast implants.The right and left breast implants were re-used.Per mentor ifu, these devices are for single use only and should not be re-implanted.Therefore, these devices were used off label.This report is for the left sided device.See 1645337-2019-25602 for contralateral prosthesis report.
Additional Manufacturer Narrative
On 3/10/2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 11/20/2020.Device evaluation summary: according to the information reported, the patient experienced bilateral capsular contracture, chronic pain, scar tissue, inability to perform adls, burning sensation underneath and around the areola, back pain, and deformity in implants post-procedure.Additionally, the patient underwent a surgical procedure to re-position the right and left breast implants.Both were re-used.During visual evaluation of the product, parallel lines of shell wear were observed on the anterior aspect.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Per mentor instructions for use (ifu), these devices are for single use only and should not be re-implanted.Therefore, both devices were used off label.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Manufacturer¿s reference number: (b)(4).